Format

Send to

Choose Destination
Clin Infect Dis. 2002 Apr 15;34(8):1137-42. Epub 2002 Mar 19.

Abacavir hypersensitivity reaction.

Author information

1
Departments of Medicine and Pharmacy Practice, State University of New York, Buffalo, NY, 14215, USA. rhewitt@buffalo.edu

Abstract

A hypersensitivity reaction occurs in association with initiation of abacavir therapy as part of combination antiretroviral therapy in approximately 3.7% of patients. The reaction is possibly the result of a combination of altered drug metabolism and immune dysfunction, which is poorly understood. White patients appear to be at higher risk and patients of African descent at lower risk of abacavir hypersensitivity. Clinical management involves supportive measures and discontinuation of abacavir therapy. Rechallenge with abacavir in a hypersensitive patient should be avoided because it might precipitate a life-threatening reaction.

PMID:
11915004
DOI:
10.1086/339751
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center